| Model Number |
CR TIBIAL INSERT SZ4, 9MM |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Pain (1994); Insufficient Information (4580)
| Date of Event |
02/10/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.D10: concomittants: 02-012-45-4040 - bandeja tibial logic fit 4f/4t, (b)(6); 232-03-04 - comp.Femoral asimetrico poroso cr nº4 dcha, (b)(6).Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
During the week of april (b)(6), representatives of exactech, inc.And exactech spain conducted an inperson site visit with (b)(6) hospital.As a result of that site visit and at exactech's request, the hospital provided a retrospective excel listing of revision related to polyethylene wear that have been performed since 2010.These cases have not previously been reported to exactech as complaints.This patient (b)(6) was implanted with a 200-24-09-inserto tibial cr 4, 9mm, serial number (b)(6) on (b)(6)2015.The insert was manufactured on 2/2/2010 and was packaged in a vacuum bag with no evoh.The insert was manufactured on 2/2/2010 and was 5 years 9 months shelf age at the time of implant.On (b)(6)2021, approximately 6.0 years post implantation, the patient underwent revision for wear of the polyethylene.No additional details are available at this time.
Additional Manufacturer Narrative
H3: the revision reported may have been the result of malalignment between the femoral and tibial components, third body wear, patient-related conditions, instability, or any combination of these possibilities, which led to wear of the polyethylene insert.However, this cannot be confirmed as the devices were not returned for evaluation, and images of the explanted devices and radiographs were not provided.Additionally, a contributing factor to the wear may have been the result of the insert being packaged in a non-conforming vacuum bag for more than five years.
Event or Problem Description
In 2019, the patient reported stroke and pain.In (b)(6) 2021, very deteriorated polyethylene was observed with clear symptoms of wear and debris.Right knee."the review proceeds".
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, d1, h6 - component code, investigation findings, investigation conclusion, h7 and h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A definitive root cause was unable to be determined; however, may have resulted from malalignment between the femoral and tibial components, third body wear, patient-related conditions, instability, or any combination of these possibilities, which led to wear of the polyethylene insert.Additionally, a contributing factor to the wear may have been the result of the insert being packaged in a non-conforming vacuum bag for more than five years.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.